# SDR 2009FA0000935

- Difficulty date: October 12, 2009
- Submitted: October 27, 2009
- Operation: General aviation
- Aircraft: N430MC
- Make and model: Beech 200BEECH
- Aircraft serial: BB904
- Engine: Pwa PT6A42
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Bearing
- Condition: Damaged
- Location: Shaft
- Part time: 2,288 hours
- Component: Fcu
- Component part number: 32447689
- Stage of operation: NR
- How discovered: 9
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THAT THE LT ENGINE WOULD SURGE MODERATELY WHEN CLIMBING OR DESCENDING THROUGH 4000-8000 FT.  NO SURGING WAS REPORTED ABOVE OR BELOW THAT ALTITUDE RANGE.  WHEN SURGING OCCURRED, OSCILLATION WAS NOTED ON THE FUEL FLOW GAUGE AND ON THE PROP TORQUE GAUGE.  FUEL FLOW WOULD OSCILLATE +/-25 PPH.  PROP TORQUE WOULD OSCILLATE +/-50 FT LBS.  THE LOW AND HIGH-PRESSURE COMPRESSOR BLEED VALVES (CBV) WERE SUSPECT AND WERE GROUND TESTED.  THE HIGH-PRESSURE CBV FAILED THE TEST AND REPLACED.  THE AIRCRAFT WAS TEST FLOWN.  SURGING WAS STILL PRESENT WITH NO IMPROVEMENT NOTED.  DURIN DESCENT FROM THE TEST FLIGHT, THE POWER ON THE PROBLEM ENGINE STUCK AT 1800 FT-LBS OF PROP TORQUE (APPROX 3/4 FULL POWER).  MOVEMENT OF THE POWER LEVER WAS FREE, HOWEVER ENGINE POWER WOULD NOT DROP BELOW 1800 FT-LB TORQUE.  PILOT EXECUTED AN ENGINE SHUTDOWN AND THE ACFT LANDED UNEVENTFULLY.  REMOVAL OF THE ENG FUEL CONTROL UNIT (FCU) REVEALED THAT THE DRIVE END OF THE FCU WAS DAMAGED.  THE NYLON DRIVE COUPLING WAS TWISTED BUT WAS IN TACT.  THE METAL DRIVE SHAFT INTO THE FCU HAD A SEVERE AMOUNT OF AXIAL PLAY AND WOBBLE.  THE BALL BEARINGS THAT SUPPORT THE DRIVE SHAFT WERE DISENTGRATED AND NONE OF THE BALLS WERE FOUND.  FCU AND ENGINE-DRIVEN FUEL PUMP WERE REPLACED WITH O/H UNITS.  TEST FLIGHT WAS PERFORMED WITH NO SURGING NOTED.   (K)
